MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75007308
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: case (b)(4).
 
Event or Problem Description
It was reported that during a thr the handle of a sl-plus/sbg/ipa mia offset adapter 40mm broke.Procedure was completed with a smith and nephew backup device, no delay reported.No patient harm reported.
 
Event or Problem Description
It was reported that during a thr the handle of a sl-plus/sbg/ipa mia offset adapter 40mm broke.Procedure was completed with a smith and nephew backup device, no delay reported.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during a thr the handle of a sl-plus/sbg/ipa mia offset adapter 40mm broke.The device, used in treatment, was returned for investigation.Upon visual inspection, the fracture at the connection between the contact pin and the body of the adapter could be confirmed.Apart from that, the device shows normal signs of usage such as small dents and scratches.A review of the production documentation did not reveal any deviation from the standard operating procedure.No additional complaint with the batch in question was reported so far.The severity and the failure mode are covered through the smith & nephew risk management.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.However, based on the performed investigations, the relationship between the reported event and the device was confirmed.This instrument is designed to hold and guide the detachable rasps for broaching.It is therefore subjected to repeated impact forces via the modular knock plate or the pneumatic woodpecker.Previous investigations demonstrated, that under specific circumstances, this device may fracture during impaction.An optimized design of the device has been released in order to reduce the occurrence of this issue.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag", all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.Furthermore, instruments should only be used in their original condition.This version of the device will be monitored for similar issues.The returned device will be discarded.

Brand Name
SL-PLUS/SBG/IPA MIA OFFSET ADAPTER 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12431066
Report Number9613369-2021-00355
Device Sequence Number3516646
Product Code JDI
UDI-Device Identifier07611996074895
UDI-Public07611996074895
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75007308
Device Catalogue Number75007308
Device Lot NumberH62158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date09/06/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;